MAUDE Adverse Event Report: Terumo Corporation, Ashitaka Visiglide2; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

Terumo Corporation, Ashitaka Visiglide2; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number OL-XA25455M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical corporation received an fda medwatch report # 2429304-2026-00102.The event description states: " it was reported a patient was scheduled for an endoscopic retrograde cholangiopancreatography (ercp) procedure due to elevated bilirubin and being jaundiced.The ercp was performed under general anesthesia and was unsuccessful because the submucosal injection had failed and the ampulla could not be accessed.The procedure was then converted to an endoscopic ultrasonography (eus) rendezvous.During the eus rendezvous, the dilated duct was accessed with a 19-gauge eus needle.The angled single use guidewire was fed through the needle in an attempt to gain access to the bile duct.The wire was pushed into the lumen of the small bowel.At that point, the tip of the wire broke off.The case was aborted.The broken piece of the wire was left inside the patient.The patient was an inpatient and remained an inpatient after the aborted procedure.An ercp procedure would be repeated in a few days to allow for inflammation from the submucosal injection to be reduced.Additional information about the location of the broken guidewire tip was requested.Conflicting information was received.One report indicated the tip of the guidewire had broken off into the liver, while another report indicated the tip of the guidewire had broken off in the duodenum and the physician expected it to pass naturally.Clarification has been requested along with additional details on the patient outcome and details of the additional ercp procedure.No further details were provided at the time of this report" terumo medical corporation received a supplemental fda medwatch report # 2429304-2026-00102 on 31jul2026.The event description states: "additional information was received from the customer.It was reported the tip of the wire broke off in the pancreatic duct (pd).The pd was accessed with a 19-gauge needle, and an attempt was made to advance the wire antegrade to the duodenum trans-papillary.The broken piece of the wire was left in the main pd as the physician though it would pass naturally through the gastrointestinal (gi) system.There was no harm caused to the patient due to the broken wire.The procedure was not aborted, but rather it was unsuccessful in traversing the pd stricture both antegrade and retrograde.The procedure was performed under general anesthesia.The procedure was not repeated.The indication for the procedure was chronic pancreatitis, pd stones, and pd stricture.The broken wire did not result in any prolonged hospitalization for the patient.The patient's current condition was stable.This supplemental report is being submitted to provide additional information from the customer.Updated fields: b5, f7, and fl0.Corrections to bl and b2.This event was initially reported as a serious injury; however, upon further follow-up with the customer, it was determined the device did not contribute to a serious injury as there was no harm to the patient.Bl should not be marked as an adverse event, and b2 should not be marked at all.".

Brand Name
Visiglide2
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
Terumo Corporation, Ashitaka
150 maimaigi-cho
fujinomiya,, shizuoka 418-0 015
JA  418-0015
MDR Report Key50144069
Report Number50144069
Device Sequence Number9349597
Product Code OCY
UDI-Device Identifier04953170358241
UDI-Public(01)04953170358241(17)280731(10)250825
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2026
Report Date (Section F) 08/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOL-XA25455M
Device Catalogue NumberG-260-2545A
Device Lot Number250825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/26/2026
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer06/26/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/05/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown
Date Report Sent to FDA08/05/2026